Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 29, 2018, 4:13 AM CDT for Butler County, Cowley County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 4:13 AM CDT (09:13 UTC)
- Expired
- Jul 29, 2018, 4:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
447
WWUS83 KICT 290913
SPSICT
Special Weather Statement
National Weather Service Wichita KS
413 AM CDT SUN JUL 29 2018
KSZ069-093-290945-
Butler KS-Cowley KS-
413 AM CDT SUN JUL 29 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Butler County in south central Kansas...
Northern Cowley County in south central Kansas...
* Until 445 AM CDT.
* At 410 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Towanda
to near Douglass to near Udall...and moving southeast at 40 mph.
wind gusts up to 40 or 50 mph are possible with these storms.
* Locations impacted include...
El Dorado, Winfield, Andover, Augusta, Rose Hill, Douglass,
Towanda, Benton, Udall, Leon, Burden, Dexter, Atlanta, Latham,
Rosalia, Rock, Cambridge, Santa Fe Lake, El Dorado State Park and
Augusta Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Kansas.
LAT...LON 3727 9715 3789 9715 3789 9653 3732 9653
3716 9670
TIME...MOT...LOC 0912Z 293DEG 36KT 3778 9700 3748 9699 3735 9716
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:02 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 29, 3:02 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 302 AM CDT Sun Jul 29 2018 .SHORT TERM...(Today through Monday night) Issued at 301 AM CDT Sun Jul 29 2018 Currently have a complex of storms moving across south central KS with regional 88Ds showing what looks to be an MCV tracking quickly southeast. Additional storms developed over southwest KS a few hours ago as low level jet quickly increased 850-700mb moisture transport and isentropic lift. MCS over south central KS is expected to keep pushing southeast early this morning as veering low level jet increases instability over south central KS. In addition, MCV should also help keep MCS going this morning. With 40-45 kts of deep layer shear and around 2,000J/KG of CAPE large hail and 60 mph winds will be possible with stronger storms. By 12z, storms should be about to exit southeast KS and will be out of the forecast area by 15z. In the wake of the MCS, forecast area should remain fairly stable so confidence in daytime convection is low for today. Water vapor imagery currently shows a circulation approaching the northern Rockies. There remains good model agreement in this feature tracking southeast, and impacting the central Plains tonight. This feature will increase precip chances tonight with the more widespread shower and storm activity looking to be over southwest KS where better mid level warm advection will be situated. Any precip over central/eastern KS will be the result of dynamic lift associated with the right entrance region of an upper jet. With minimal instability, not expecting any severe storms tonight. Shortwave is expected to continue swinging across KS Mon and into the Ozark region by Mon night. Any scattered showers and isolated storms will shift east on Mon with only extreme southeast KS having precip chances by Mon evening. .LONG TERM...(Tuesday through Saturday) Issued at 301 AM CDT Sun Jul 29 2018 There is good model agreement that shortwave trough will extend from the Great Lakes into the Mid Mississippi Valley by Tue afternoon. There is also good model agreement that another piece of energy will move out of the northern Plains and into the western Great Lakes by Wed night. This will keep the upper trough in place through the Mississippi Valley through Thursday. The biggest impact this trough will have on our area will be to keep temps below normal for Tue and Wed with a gradual warmup for the end of the week into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1200 AM CDT Sun Jul 29 2018 Chance for storms looking increasingly likely as HRRR is seemingly on track with storms rolling southeast overnight. This seems more plausible tonight as 0000 UTC upper air analysis showed better 850MB moisture across OK and into southern KS tonight than previous nights and baroclinic zone ahead of ongoing precipitation. Believe that high rainfall rates are probable with brief periods of MVFR ceilings and visibility. Anticipate VFR by midday and relatively dry condition through the remainder of the forecast. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 70 84 67 82 / 70 40 40 30 Hutchinson 69 83 65 80 / 60 30 40 30 Newton 69 82 64 80 / 60 30 30 30 ElDorado 69 82 64 80 / 60 40 30 30 Winfield-KWLD 71 85 66 81 / 60 60 40 40 Russell 66 80 62 79 / 70 20 40 30 Great Bend 67 82 62 80 / 70 20 40 30 Salina 68 83 62 81 / 50 20 30 30 McPherson 69 83 63 81 / 60 30 30 30 Coffeyville 69 84 66 82 / 60 80 40 40 Chanute 69 82 63 81 / 60 80 30 40 Iola 68 81 63 81 / 60 70 30 40 Parsons-KPPF 70 83 65 81 / 60 80 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...PJH
Hazardous weather outlook, Jul 28, 4:34 PM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 434 PM CDT Sat Jul 28 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 434 PM CDT Sat Jul 28 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered storms will be possible in southeast Kansas for the rest of the afternoon and early evening until shortly after sunset. Some strong storms are possible, with gusty winds and small hail as the main threats, though an isolated severe storm cannot be ruled out. Later this evening and overnight, more numerous storms are expected to move into central and south central Kansas from the northwest. A few severe storms will be possible tonight for areas generally along and north of the Kansas Turnpike. The stronger storms will be capable of 60 mph winds, quarter size hail and high rainfall rates. Storms across the remainder of the area will be capable of 50 mph winds, small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storms will be possible Sunday and especially Sunday night into Monday morning. Severe storms are not expected with this activity. However, the stronger storms will be capable of producing winds to 50 mph and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jul 29, 2:26 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND GST STERLING 38.21N 98.21W
07/29/2018 E60 MPH RICE KS PUBLIC
&&Local storm report, Jul 29, 2:48 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 2 E NICKERSON 38.15N 98.05W
07/29/2018 E60 MPH RENO KS EMERGENCY MNGR
&&
ADKLocal storm report, Jul 29, 2:54 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST HUTCHINSON 38.07N 97.91W
07/29/2018 E60 MPH Reno KS PUBLIC
RECEIVED VIA TWITTER.
&&
ADKSpecial weather statement, Jul 29, 3:43 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
343 AM CDT SUN JUL 29 2018
KSZ052-068-069-290915-
Butler KS-Harvey KS-Marion KS-
343 AM CDT SUN JUL 29 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Butler County in south central Kansas...
Eastern Harvey County in south central Kansas...
Southern Marion County in central Kansas...
* Until 415 AM CDT.
* At 341 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Elbing, or
near Whitewater...moving east at 45 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Newton, North Newton, Peabody, Whitewater, Walton, Elbing, Burns
and Newton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central and central Kansas.
LAT...LON 3799 9743 3819 9734 3816 9686 3796 9693
3791 9722 3791 9729
TIME...MOT...LOC 0842Z 292DEG 39KT 3803 9721
CARUSOSpecial weather statement, Jul 29, 3:50 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
350 AM CDT SUN JUL 29 2018
KSZ069-083-092-290915-
Butler KS-Sumner KS-Sedgwick KS-
350 AM CDT SUN JUL 29 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Butler County in south central Kansas...
Northeastern Sumner County in south central Kansas...
Southeastern Sedgwick County in south central Kansas...
* Until 415 AM CDT.
* At 349 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall over Haysville...
moving southeast at 30 mph.
Wind gusts up to 55 mph and torrential rainfall rates are likely
with this storm.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Mulvane, Rose Hill, Clearwater,
Belle Plaine, Downtown Wichita, Eastborough, East Wichita,
Mcconnell Air Force Base, South Wichita, Augusta Municipal Airport
and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Kansas.
LAT...LON 3753 9754 3771 9733 3768 9701 3748 9707
3748 9715 3741 9715 3732 9728
TIME...MOT...LOC 0850Z 299DEG 24KT 3755 9731
CARUSOSpecial weather statement, Jul 29, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
413 AM CDT SUN JUL 29 2018
KSZ069-093-290945-
Butler KS-Cowley KS-
413 AM CDT SUN JUL 29 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Butler County in south central Kansas...
Northern Cowley County in south central Kansas...
* Until 445 AM CDT.
* At 410 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Towanda
to near Douglass to near Udall...and moving southeast at 40 mph.
wind gusts up to 40 or 50 mph are possible with these storms.
* Locations impacted include...
El Dorado, Winfield, Andover, Augusta, Rose Hill, Douglass,
Towanda, Benton, Udall, Leon, Burden, Dexter, Atlanta, Latham,
Rosalia, Rock, Cambridge, Santa Fe Lake, El Dorado State Park and
Augusta Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Kansas.
LAT...LON 3727 9715 3789 9715 3789 9653 3732 9653
3716 9670
TIME...MOT...LOC 0912Z 293DEG 36KT 3778 9700 3748 9699 3735 9716
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 68 min |
| Jul 29, 1:19 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice, Russell | 43 min |
| Jul 29, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 53 min |
| Jul 29, 1:56 AM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Jul 29, 2:00 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 30 min |
| Jul 29, 2:29 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice, Saline | 61 min |
| Jul 29, 2:44 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 61 min |
| Jul 29, 3:08 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 39 min |
| Jul 29, 3:43 AM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 29, 3:50 AM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.